Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 16, 2014, 7:31 AM EDT for Steuben County, New York. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2014, 7:31 AM EDT (11:31 UTC)
- Expired
- May 16, 2014, 1:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 124 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 8:07 AM EDT | FLOOD | Hornell, NY | WATER COMING OUT OF DITCH APPROACHING RESIDENCE |
| May 16, 8:22 AM EDT | FLASH FLOOD | 1 N Bath, NY | RT14 NORTH OF BATH HAS AREA WITH WATER OVER IT. FLOODING AROUND HOUSES. |
| May 16, 8:25 AM EDT | FLASH FLOOD | 1 Nnw Bath, NY | EVACUATION OF ELDERLY COUPLE IN PROCESS DUE TO WATER ISOLATING HOUSE. |
| May 16, 8:41 AM EDT | FLASH FLOOD | 2 Nw Bath, NY | FLOODING ACROSS ROBBINS RD. |
| May 16, 10:28 AM EDT | FLOOD | Avoca, NY | TRAILER PARK ON COUNTRY ROUTE 7 BEING FLOODED |
| May 16, 11:00 AM EDT | FLASH FLOOD | Bath, NY | CAMPBELL CREEK OUT OF ITS BANKS. 3 PEOPLE EVACUATED FROM NEARBY RESIDENCES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
877 WGUS51 KBGM 161131 FFWBGM NYC101-161730- /O.NEW.KBGM.FF.W.0005.140516T1131Z-140516T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 731 AM EDT FRI MAY 16 2014 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... STEUBEN COUNTY IN CENTRAL NEW YORK... * UNTIL 130 PM EDT * AT 727 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ADDISON... ARKPORT...AVOCA...BATH...CAMERON...CAMPBELL...CANISTEO...COOPERS PLAINS...ERWINS...GANG MILLS...GREENWOOD...HAMMONDSPORT... HORNELL...HOWARD...JASPER...SAVONA...TROUPSBURG...URBANA AND WOODHULL. RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS IS LIKELY IN AND NEAR THESE LOCATIONS. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4246 7774 4250 7714 4200 7708 4200 7775 $$ /DJP
2 follow-up statements
254 WGUS71 KBGM 161249 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 849 AM EDT FRI MAY 16 2014 NYC101-161730- /O.CON.KBGM.FF.W.0005.000000T0000Z-140516T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEUBEN NY- 849 AM EDT FRI MAY 16 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR STEUBEN COUNTY... AT 845 AM EDT...THE TUSCARORA CREEK NEAR SOUTH ADDISON WAS 9.2 FEET AND RISING VERY RAPIDLY. THE FLOOD STAGE AT THIS LOCATION IS 9.0 FEET. THE RIVER AT THIS POINT WILL RISE TO BETWEEN 10 TO 11 FEET IN THE NEXT COUPLE OF HOURS. FLOOD WATERS COULD AFFECT ROUTE 417...OLD STATE ROAD AND ADDISON BACK ROAD IN THIS AREA. AVOID DRIVING THROUGH WATER MOVING OVER THE ROAD WAY. BE AWARE OF RISING WATER AND EVACUATE TO HIGHER GROUND IF NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4246 7774 4250 7714 4200 7708 4200 7775 $$ JAB
036 WGUS71 KBGM 161720 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 120 PM EDT FRI MAY 16 2014 NYC101-161730- /O.EXP.KBGM.FF.W.0005.000000T0000Z-140516T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEUBEN NY- 120 PM EDT FRI MAY 16 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 PM EDT FOR STEUBEN COUNTY... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4246 7774 4250 7714 4200 7708 4200 7775 $$ /DJP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 16, 6:46 AM EDT, 45 minutes earlier.
Area forecast discussion, May 16, 6:46 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
646 AM EDT FRI MAY 16 2014
.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO SLOWLY MARCH EAST ACROSS THE AREA
TODAY. THIS FEATURE WILL BE ACCOMPANIED BY A WIDESPREAD SOAKING
RAIN FOR ALL OF CENTRAL NEW YORK AND NORTHEASTERN PENNSYLVANIA.
THE RAIN COULD BE HEAVY AT TIMES TODAY AS DEEP TROPICAL MOISTURE
INTERACTS WITH THE MAIN FRONTAL BOUNDARY. BEHIND THE
FRONT...COOLER AND DRIER WEATHER IS IN STORE FOR THE UPCOMING
WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
630 AM UPDATE...
SCANNER REPORTS INDICATE NUMEROUS WATER RELATED ISSUES ACROSS
STEUBEN AND YATES COUNTIES THIS MORNING...AS MODERATE TO HEAVY
RAIN CONTINUES. FLASH FLOOD WARNING AND FLOOD ADVISORY REMAIN IN
PLACE...HOWEVER MAY HAVE TO EXTEND THESE DOWNSTREAM AS PRECIP
CONTINUES TO OVERSPREAD THE FINGER LAKES AND TWIN TIERS REGION
THIS MORNING. SO FAR RAINFALL TOTALS PER THE BUFFALO RADAR AND
SEVERAL OBSERVATION POINTS INDICATING ANYWHERE BETWEEN 1-1.5
INCHES....WITH LOCALIZED AMOUNTS APPROACHING 2 INCHES ACROSS
PORTIONS OF STEUBEN COUNTY. WITH TIME...AXIS OF HEAVY RAIN WILL
QUICKLY SHIFT EAST AS UPSTREAM WAVE TAKES ON A NEGATIVE TILT WELL
WEST OF OUR AREA. HIGHEST TOTALS /2-3 INCHES/ EXPECTED WHERE RAIN
IS FALLING CURRENTLY WITH LOWER AMOUNTS /1-2 INCHES/ LIKELY FROM
THE 81 CORRIDOR EAST. MINOR UPDATES TO ACCOUNT FOR LATEST TRENDS
BUT OVERALL FCST THOUGHTS REMAIN UNCHANGED.
PREVIOUS NEAR TERM DISCUSSION...
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA
TODAY AS SUBTROPICAL MOISTURE CONTINUES TO ADVANCE NORTH IN STRONG
SOUTHERLY FLOW ALOFT. BLENDED TPW SATELLITE DATA SHOWING PWAT
VALUES IN EXCESS OF 1.5" ACROSS MUCH OF THE AREA WHICH IS ROUGHLY
200% OF NORMAL FOR THIS TIME OF YEAR. MAIN COLD FRONT SLOWLY
ADVANCING EAST THIS HR WITH LATEST OBS SUGGESTING FEATURE NOW
RESIDES ACROSS THE CENTRAL FINGER LAKES.
AS ALLUDED TO IN THE EARLIER UPDATE...00Z MODEL GUIDANCE IS
SIGNIFICANTLY DIFFERENT THAN PREVIOUS RUNS AS THE LATEST SUITE
INDICATES TODAY/S RAINFALL EVENT WILL BE MORE PROGRESSIVE THAN
PREVIOUSLY THOUGHT. THE MAIN REASONING BEHIND THIS APPEARS TO BE
WELL UPSTREAM ACROSS THE WESTERN GREAT LAKES/LWR OHIO VLY WHERE
MAIN UPPER LOW CONTINUES TO SPIN THIS MORNING. WITH TODAY/S
SUITE...MODELS ARE INSISTENT THAT TWO SEPARATE UPPER LOWS WILL
FAIL TO CONSOLIDATE...RESULTING IN A GRADUAL NEGATIVE TILT
ORIENTATION OF THE DEEP UPPER WAVE AS THE DAY PROGRESSES. AS
FEATURE GOES NEGATIVE...EASTWARD PROGRESSION OF DOWNSTREAM COLD
FRONT IS EXPECTED AS MAIN SFC LOW LIFTS NORTH INTO QUEBEC AS A
SECONDARY LOW RIDING UP THE FRONT MOVES NORTH INTO THE LOWER MID-
ATLANTIC REGION. LATEST REGIONAL RADAR TRENDS ALREADY SHOWING
STEADY EASTWARD PROGRESSION THIS MORNING WHICH WILL HOPEFULLY
LIMIT THE DURATION OF HEAVY RAINS OVER A PARTICULAR AREA.
WITH THE ABOVE SAID...WIDESPREAD CONCERNS FOR SIGNIFICANT HYDRO
RELATED PROBLEMS APPEARS TO BE LOWER THIS MORNING BASED PURELY ON
THE FASTER PROGRESSION OF THE MAIN FRONT. THAT'S NOT TO SAY WE
STILL WON/T HAVE SOME PROBLEMS AS A GENERAL 1-2" OF RAIN STILL
APPEARS POSSIBLE BEFORE RAIN COMES TO AN END FROM WEST TO EAST BY
MID/LATE AFTERNOON FOR AREAS WEST OF I-81...AND BY EARLY EVENING
FOR AREAS EAST. FOR NOW HOWEVER...MAIN AREA OF CONCERN REMAINS THE
CENTRAL FINGER LAKES REGION WHERE SOILS REMAIN SATURATED FROM
HEAVY RAINS/FLOODING FROM TUESDAY NIGHT. ON-LINE SCANNER REPORTS
ALREADY INDICATING FLOODING IN YATES COUNTY AND A FLASH FLOOD
WARNING HAS BEEN ISSUED DUE TO QUICK RESPONDING ANTECEDENT SOIL
CONDITIONS.
VERY TOUGH CALL WITH RESPECT TO QPF FCST AS FASTER PROGRESSION OF
MAIN FRONTAL BAND WILL LIMIT RAINFALL DURATION. THAT SAID...WELL-
ESTABLISHED TROPICAL MOISTURE CONNECTION DEFIANTLY IN PLACE WITH
EXCELLENT UPPER JET DYNAMICS DIRECTLY OVERHEAD. THIS COMBINED WITH
GOOD LOW-LEVEL MOISTURE CONVERGENCE WILL ALLOW AMPLE LIFT FOR
ONGOING SHWR ACTIVITY. AS A RESULT...NO CHANGES PLANNED FOR
CURRENT FLASH FLOOD WATCH HEADLINE.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
245 AM UPDATE...
PERIOD OF BELOW CLIMATOLOGY TEMPERATURES THIS WEEKEND...AS OUR
WEATHER IS DOMINATED BY A COOL UPPER LEVEL TROUGH THAT SLOWLY
SHIFTS THROUGH THE REGION.
AFTER THE CONTINUED STRONG COLD AIR ADVECTION OF FRIDAY
NIGHT...850MB TEMPERATURES THROUGH THE WEEKEND WILL BE BETWEEN
ZERO AND 5 DEGREES ABOVE ZERO CELSIUS. THE 540 DECAMETER THICKNESS
LINE WILL ALSO BE STRADDLED OVER THE AREA. UPPER TROUGH AXIS WILL
GRADUALLY SHIFT FROM THE WESTERN GREAT LAKES TO THE EASTERN GREAT
LAKES OVER THE COURSE OF THE WEEKEND. THAT COLD AIR
ALOFT...COMBINED WITH DAYTIME HEATING VIA THE HIGH MID MAY SUN
ANGLE...WILL YIELD STEEP LAPSE RATES AND ISOLATED TO SCATTERED
DIURNALLY DRIVEN SHOWERS. BEST CHANCE FOR THESE BOTH AFTERNOONS
WILL BE IN THE CENTRAL TWIN TIERS TO FINGER LAKES REGION...BUT
EVEN IN THESE LOCATIONS THE VAST MAJORITY OF THE TIME WILL BE
DRY...AND RAIN AMOUNTS WILL BE ON THE ORDER OF A FEW HUNDREDTHS OF
AN INCH. EVEN WHERE RAIN DOES NOT OCCUR...WE SHOULD SEE CONVECTIVE
LOOKING CLOUDS DEVELOP BOTH DAYS.
HIGHS SATURDAY AND SUNDAY WILL BE MAINLY UPPER 50S TO MID
60S. SATURDAY NIGHT AND SUNDAY NIGHT...ANTICIPATING LOWS IN THE
MID 30S TO LOW 40S. WE MAY NEED TO HOIST FROST ADVISORIES FOR
PORTIONS OF THE AREA EACH NIGHT. SATURDAY NIGHT THERE WILL STILL
BE SOME GRADIENT WIND...SUNDAY NIGHT LESS WIND YET ALSO SOME
CLOUDS ATTEMPTING TO MOVE IN FROM THE WEST TOWARDS DAWN. WHILE
FROST POTENTIAL WILL EXIST BOTH NIGHTS...ESPECIALLY TWIN TIERS
NORTHWARD...THE BEST CHANCE FOR IT APPEARS TO BE SUNDAY NIGHT
BECAUSE OF EXPECTED DURATION OF RADIATIONAL COOLING.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
200 PM UPDATE...UPPER LEVEL TROF AXIS WILL BE IN THE PROCESS OF
MOVING EAST AND CUTTING OFF OVER THE ATLANTIC OCEAN SUNDAY NIGHT.
WHILE THE BEST SHOT FOR SHOWERS WILL BE EAST OF THE FORECAST AREA,
WE WILL BE CLOSE ENOUGH TO WARRANT A LOW CHANCE FOR SHOWERS
THROUGH MONDAY NIGHT ESPECIALLY EAST OF I-81. OUR AREA WILL BE IN
A RIDGE OF HIGH PRESSURE WILL NICE WEATHER TUESDAY AND WEDNESDAY
BEFORE THE DEVELOPING NORTHWEST FLOW SENDS ANOTHER UPPER LEVEL LOW
OUR WAY. TEMPS WILL BE NEAR NORMAL, OR UPPER 60S TO NEAR 70 DURING
THE PERIOD.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
06Z UPDATE...
DETERIORATING CONDITIONS EXPECTED THIS MORNING AS MOIST FRONT
SLOWLY TRUDGES ACROSS THE TERMINALS. INITIAL VFR OR HIGH END MVFR
CIGS WILL DEGRADE TO FUEL ALT MVFR AND OCCASIONAL IFR CIG OR VIS
AS AXIS OF HEAVIER SHOWERS MOVES THROUGH MAINLY AFTER 12Z
/POSSIBLY SOONER KBGM-KELM/. ISOLATED LIGHTNING STRIKE
POSSIBLE...BUT OVERALL NOT EXPECTING ENOUGH THUNDER TO INCLUDE IN
TAFS...MAINLY JUST A SOLID RAIN. INITIAL SE FLOW WILL VEER SW TO
WNW WITH TIME WITH SLOW PASSAGE OF THE FRONT DURING THE DAY...SEE
TAFS FOR SPECIFICS ON TIMING. ALSO...KELM AND KRME MARGINAL LLWS EARLY
THIS MORNING DUE TO SOUTHERLY 40 KT JET AT 2 KFT AGL VERSUS ESE OR
VARIABLE WIND AT SURFACE. BEHIND THE FRONT...RAIN SHOWERS END BUT
MVFR CIG SHOULD PERSIST FOR MOST TERMINALS INTO EVENING.
OUTLOOK...
SAT/SAT NGT...MAINLY VFR...THOUGH LINGERING MVFR CIG POSSIBLE EARLY
SAT MORNING.
SUN/MON...MAINLY VFR...BUT BRIEF RESTRICTIONS POSSIBLE IN ISO -SHRA.
TUE...VFR.
&&
.HYDROLOGY...
8 PM MONDAY UPDATE...
FLASH FLOOD WATCH FOR ENTIRE CWA LATE TONIGHT THROUGH FRIDAY. MOST
LIKELY SCENARIO FOR ISOLATED FLASH FLOODING DUE TO RAINFALL RATES
OF HALF AN INCH AN HOUR DUE TO EMBEDDED THUNDERSTORMS. WIDESPREAD
SOAKING RAIN OF 1.5 TO 2.5 INCHES COULD CAUSE MINOR FLOODING AT A
FEW HEADWATER RIVER POINTS FROM ONEIDA TO DELAWARE COUNTIES IN NY
FRIDAY. ISOLATED RAINFALL AMOUNTS COULD BE HIGHER. MOST PRONE AREA
FOR FF IS THE CENT SRN TIER AND FINGER LAKES OF NY WHERE ISOLATED
HEAVY RAIN FELL MONDAY AND TUESDAY NIGHTS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ039-040-043-044-
047-048-072.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR PAZ038.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ009-018-036-037-
044>046-056-057-062.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR NYZ015>017-022>025-
055.
&&
SYNOPSIS...CMG/MDP
NEAR TERM...CMG
SHORT TERM...MDP
LONG TERM...HEDEN
AVIATION...MDP
HYDROLOGY...Hazardous weather outlook, May 16, 3:54 AM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 354 AM EDT FRI MAY 16 2014 NYZ009-018-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048- 072-170800- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 354 AM EDT FRI MAY 16 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015>017-022>025-055-PAZ038-170800- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA- BRADFORD- 354 AM EDT FRI MAY 16 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 16, 4:48 AM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
448 AM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 AM FLASH FLOOD RUSHVILLE 42.76N 77.23W
05/16/2014 YATES NY 911 CALL CENTER
WATER RUSHING INTO A HOUSE...UTILITIES THREATENED
&&
GITROLocal storm report, May 16, 4:49 AM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
449 AM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM FLASH FLOOD PENN YAN 42.66N 77.05W
05/16/2014 YATES NY 911 CALL CENTER
RUSHING WATER ON SEVERAL STREETS...DPW AND LOCAL FIRE
DEPT CALLED OUT FOR SANDBAG OPERATIONS
&&
GITROLocal storm report, May 16, 5:32 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
532 AM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD PENN YAN 42.66N 77.05W
05/16/2014 YATES NY 911 CALL CENTER
WATER RUSHING INTO ARC BUILDING...FIRE DEPT DISPATCHED
&&
GITROLocal storm report, May 16, 5:50 AM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
550 AM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 AM FLOOD PRATTSBURG 42.52N 77.28W
05/16/2014 STEUBEN NY 911 CALL CENTER
FLOODED BASEMENT...FIRE DEPT RESPONDING
&&
GITROThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:21 AM EDT | Flash Flood Warning | BGM | Steuben, Yates | 6 hr |
| May 16, 5:15 AM EDT | Areal Flood Advisory | BGM | Chemung, Schuyler, Steuben, Yates | 6 hr |
| May 16, 7:38 AM EDT | Areal Flood Advisory | BGM | Cayuga, Chemung, Schuyler, Seneca, Tioga, Tompkins and 1 more | 6 hr |
| May 16, 9:23 AM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Cortland, Tioga | 3 hr |
| May 16, 10:16 AM EDT | Special Weather Statement | BGM | Chenango, Otsego | 44 min |
| May 16, 10:17 AM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Delaware, Madison, Otsego | 3 hr |
| May 16, 10:47 AM EDT | Special Weather Statement | BGM | Oneida | 43 min |
| May 16, 11:13 AM EDT | River Flood Warning | BGM | Steuben | 19 hr |
| May 16, 11:31 AM EDT | Special Weather Statement | BGM | Delaware | 44 min |
| May 16, 11:38 AM EDT | Special Weather Statement | BGM | Otsego | 52 min |
| May 16, 12:35 PM EDT | Flash Flood Warning | BGM | Broome, Chenango, Delaware, Madison, Otsego | 6 hr |
| May 16, 3:30 PM EDT | River Flood Warning | BGM | Chemung | 26 hr |
| May 16, 6:21 PM EDT | Flash Flood Warning | BGM | Otsego | 114 min |
| May 16, 7:21 PM EDT | Flash Flood Warning | BGM | Oneida | 6 hr |
Nearby
Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.